Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 5, NWS State College, PA

March 13, 2006Dauphin County, Northumberland County, Union County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Mar 13, 2006, 7:00 PM EST for Dauphin County, Northumberland County, Union County, Pennsylvania. It was in force for 25 days. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2006, 7:00 PM EST (00:00 UTC)
Expired
Apr 7, 2006, 9:00 PM EDT
In force
25 days
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

Counties Dauphin County, PA, Northumberland County, PA, Union County, PA

The radar

The State College radar (KCCX), 106 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 7:05 PM ESTTSTM WND GST 60Millersburg, PAPUBLIC REPORT TO 911 CENTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2006-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2006-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2175 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 140000
SVRCTP
PAC043-140030-
/O.NEW.KCTP.SV.W.0005.060314T0000Z-060314T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA

* UNTIL 730 PM EST

* AT 657 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MILLERSBURG...OR 10 MILES
  NORTH OF HARRISBURG...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYKENS AROUND 710 PM EST...
  WILLIAMSTOWN AROUND 715 PM EST...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4062 7695 4037 7703 4055 7653 4069 7669

$$

FORECASTER: DANGELO
1 follow-up statement
000 
WUUS51 KCTP 080018
SVRCTP
PAC097-119-080100-
/O.NEW.KCTP.SV.W.0005.060408T0017Z-060408T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
817 PM EDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA
  UNION COUNTY IN CENTRAL PENNSYLVANIA

* UNTIL 900 PM EDT

* AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF NEW COLUMBIA TO
  LINNTOWN TO 6 MILES SOUTHWEST OF MIFFLINBURG...AND MOVING EAST AT
  60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RIVERSIDE AND NORTHUMBERLAND AROUND 825 PM EDT...
  SUNBURY AROUND 830 PM EDT...
  ELYSBURG AROUND 845 PM EDT...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4085 7679 4089 7683 4090 7694 4081 7735
      4106 7715 4108 7698 4115 7695 4107 7687
      4096 7688 4099 7684 4098 7678 4094 7678
      4097 7667 4093 7658 4089 7656 4085 7656

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:38 PM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 13, 3:38 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EST MON MAR 13 2006

.SHORT TERM /TONIGHT/...

SPECIAL SOUNDINGS AROUND THE REGION INDICATE SATURATED CONDITIONS
UP THROUGH THE ATMOSPHERE AS EARLIER CONVECTION HAS STABILIZED
MOST OF OUR NORTHERN CWA. THE MAIN AREA OF CONVECTION MOVING INTO
WESTERN PA NOW HAS SHOWN SOME SEVERE CHARACTERISTICS. THIS WILL BE
THE CONCERN THIS EVENING AS SOME SUN HAS PUSHED TEMPERATURES INTO
THE MID 70S OVER THE CENTRAL MOUNTAINS AND TO NEAR 80 OVER THE
SOUTHEAST.

THE SURFACE FRONT IS MOVING THROUGH WESTERN OHIO WITH A FEW
LIGHTNING STRIKES REPORTED OVER THE PAST HOUR. THIS WILL KEEP THE
THUNDERSTORM THREAT GOING TONIGHT AND WITH THE STRONG 850 MB WINDS
TO 60 KTS...THE POTENTIAL FOR DAMAGING WINDS CONTINUES OVERNIGHT.

COLD AIR RUSHING IN BEHIND THE FRONT OVERNIGHT WILL FILTER INTO
THE FAR NORTHWEST ZONES CHANGING THE RAIN TO SNOW SHOWERS AFTER
MIDNIGHT. WE WILL SEE WORDING IN THE FORECAST OF STRONG STORMS AND
SNOW ACCUMULATIONS IN THE SAME PERIOD FOR THE FAR NORTHWEST.

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...

GUSTY WEST WINDS AND COLD AIR ADVECTION WILL DOMINATE THE ENTIRE
FORECAST AREA ON TUESDAY. WINDS WILL BE GUSTY BUT SHOULD REMAIN
BELOW ADVISORY CRITERIA AS THE LOW PULLS WELL NORTH INTO ONTARIO.
TEMPERATURES WILL FALL ON TUESDAY WITH RAIN SHOWERS MIXING WITH
SNOW SHOWERS OVER ALL BUT THE SOUTHEAST BY EVENING.

THE NEXT SYSTEM WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES ON
THURSDAY AND SPREAD A RAIN/SNOW MIX FROM WEST TO EAST. AS
TEMPERATURES COOL OVERNIGHT INTO FRIDAY...AN AREA OF LIGHT SNOW
WILL DEVELOP.

TEMPERATURES REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE
WEEKEND.

&&

.AVIATION...

THUNDERSTORMS WILL BECOME MORE NUMEROUS AND SPREAD EAST ACROSS
CENTRAL PENN AND THE SUSQUEHANNA RIVER VALLEY LATE TODAY AND
TONIGHT. NEAR TO SLIGHTLY ABOVE MVFR CLOUDS WIDESPREAD ACROSS THE NW
THIRD OF PENN AT 19Z WILL MOVE EAST AT 25KT...OVERSPREADING MOST OF
THE REGION (EXCEPT FOR PERHAPS THE LOWER SUSQ VALLEY) BY 23Z.
BORDERLINE LLVL WIND SHEAR IS POSSIBLE THIS EVENING ACROSS THE SUSQ
VALLEY IN ADVANCE OF A COLD FRONTAL PASSAGE. HOWEVER...IN THIS AREA
WE STILL EXPECT SFC...SOUTHWESTERLY GRADIENT WINDS TO RANGE FROM 10
TO 20 MPH IN MOST PLACES.

A BROKEN TO SOLID LINE OF STRONG TO POSSIBLE SEVERE TSRA
(ACCOMPANIED BY LOCAL IFR CIGS/VSBYS...WIND GUSTS OVER 45 KT AND
HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER) WILL MOVE ACROSS
THE REGION WEST OF KELM...KUNV AND KAOO BETWEEN 22Z AND 01Z THIS
EVENING (ONGOING FROM LATE AFTERNOON ON IN THE VCNTY OF KBFD).
MORE LIKELY WILL BE INTENSIFICATION OF THIS LINE AS IT ENCOUNTERS
THE WARMER...AND MORE UNSTABLE AIRMASS ALONG AND SE OF A LINE FROM
KSEG TO KMRB LATER THIS EVENING.

FOLLOWING THE COLD FRONTAL PASSAGE TONIGHT...GUSTY 30-40 MPH
WESTERLY WINDS WILL BUFFET THE ENTIRE REGION BEGINNING DURING THE
MID MORNING HOURS TUESDAY AND CONTINUING THROUGH THE DAY. BKN-OVC
MVFR CIGS WILL BE CONFINED MAINLY TO THE WESTERN AND NORTHERN MTNS
ON TUESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TYBURSKI
LONG TERM...TYBURSKI
AVIATION...LAMBERT
Hazardous weather outlook, Mar 13, 4:30 AM EST, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 AM EST MON MAR 13 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-140930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
430 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING THROUGHOUT CENTRAL PENNSYLVANIA. SHOWERS AND THUNDERSTORMS
WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME ACCUMULATING SNOW IS EXPECTED THURSDAY INTO FRIDAY OVER MOST
OF CENTRAL PENNSYLVANIA. AT THIS TIME...ACCUMULATIONS APPEAR TO BE
LIGHT...BUT THE SITUATION BEARS WATCHING THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DEVOIR

In the hours before

Special weather statement, Mar 13, 6:00 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
600 PM EST MON MAR 13 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-140400-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
600 PM EST MON MAR 13 2006

...PENNSYLVANIA SEVERE WEATHER AWARENESS WEEK...

TODAY IS THE FIRST DAY OF THE PENNSYLVANIA SEVERE WEATHER
AWARENESS WEEK. THIS WEEK WE WILL COVER VARIOUS TOPICS RELATING TO
SEVERE WEATHER AND WEATHER SAFETY.

OUR TOPIC FOR TODAY...TORNADOES AND TORNADO SAFETY.

WE WILL COVER THE DIFFERENCE BETWEEN A TORNADO WATCH AND A
TORNADO WARNING...AND GIVE YOU TIPS ON WHAT TO DO WHEN A WATCH OR
WARNING IS ISSUED FOR YOUR AREA.

WHAT IS A TORNADO?
A TORNADO IS A VIOLENTLY ROTATING COLUMN OF AIR IN CONTACT WITH THE
GROUND. THE WIND SPEED INSIDE A TORNADO RANGES FROM UNDER 100 MILES
AN HOUR TO OVER 300 MILES AN HOUR. THEY CAN TRAVEL AS FAST AS 70
MPH...AND CAN DESTROY VIRTUALLY EVERYTHING IN THEIR PATH.

WHILE MOST TORNADOES THAT OCCUR IN PENNSYLVANIA ARE NOT AS STRONG
AS THEIR COUNTERPARTS IN THE MIDWEST...STRONG AND DAMAGING
TORNADOES CAN AND DO OCCUR HERE. IN FACT...PENNSYLVANIA RANKS IN
THE TOP 25 FOR TORNADO OCCURRENCE IN THE UNITED STATES AND AVERAGES
TWENTY TORNADOES PER YEAR. ON MAY 31ST AND JUNE 2ND 1998...
PENNSYLVANIA WAS HIT BY 40 TORNADOES...SOME OF WHICH HAD WIND
SPEEDS OVER 200 MPH.

WHAT DOES A TORNADO WATCH MEAN?
A TORNADO WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS. THE TORNADO WATCH IS ISSUED
TO ALERT YOU TO THE POSSIBILITY THAT SEVERE THUNDERSTORMS ARE
EXPECTED TO DEVELOP...AND THAT THEY MAY PRODUCE TORNADOES. THE
NATIONAL WEATHER SERVICE ISSUES A TORNADO WATCH FOR MANY
COUNTIES AND FOR SEVERAL HOURS AT A TIME.

WHAT YOU SHOULD DO WHEN A TORNADO WATCH IS ISSUED...
GO ABOUT YOUR NORMAL ACTIVITIES...BUT WATCH THE SKY AROUND YOU
FOR DEVELOPING STORMS. PERIODICALLY LISTEN TO NOAA WEATHER RADIO
OR MEDIA OUTLETS FOR UPDATES AND POSSIBLE WARNINGS.

KNOW WHICH COUNTY YOU LIVE IN...AND WHICH ONES BORDER YOUR
COMMUNITY. KNOW HOW TO GET TO A SAFE PLACE QUICKLY IF A WARNING
IS ISSUED FOR YOUR AREA...OR IF THUNDERSTORMS APPROACH.

WHAT DOES A TORNADO WARNING MEAN?
A TORNADO WARNING IS ISSUED WHEN DOPPLER RADAR SHOWS A DEVELOPING
TORNADO...OR WHEN A TORNADO HAS BEEN SIGHTED BY TRAINED SKYWARN
SPOTTERS. THE WARNING MEANS A TORNADO IS GOING TO MOVE THROUGH
YOUR COUNTY SOON...SO YOU NEED TO TAKE IMMEDIATE ACTION TO PROTECT
YOUR LIFE AND PROPERTY. TORNADO WARNINGS ARE ISSUED BY NATIONAL
WEATHER SERVICE OFFICES TYPICALLY FOR ONE COUNTY...FOR UP TO ONE
HOUR.

WHAT YOU SHOULD DO WHEN A TORNADO WARNING IS ISSUED...
THE KEY IS TO REMAIN CALM...BUT TAKE IMMEDIATE ACTION.  IF YOU ARE AT
HOME OR IN A SMALL BUILDING...GO TO THE BASEMENT OR TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. CLOSETS...BATHROOMS...AND OTHER  INTERIOR
ROOMS OFFER THE BEST PROTECTION. AVOID WINDOWS AND GET UNDER
SOMETHING STURDY OR COVER YOURSELF WITH A MATTRESS.

IF YOU ARE IN A SCHOOL...HOSPITAL...OR SHOPPING CENTER...GO TO A
PRE-DESIGNATED SHELTER AREA. STAY AWAY FROM LARGE OPEN AREAS SUCH AS
GYMS OR AUDITORIUMS. DO NOT GO OUTSIDE TO YOUR CAR. IF YOU ARE IN A
HIGH-RISE BUILDING...GO TO AN INTERIOR SMALL ROOM OR HALLWAY ON THE
LOWEST FLOOR POSSIBLE. DO NOT USE THE ELEVATOR.

GET OUT OF MOBILE HOMES OR VEHICLES. THEY ARE EASILY TOSSED ABOUT
BY STRONG WINDS IN THE TORNADO. TAKE SHELTER IN A SUBSTANTIAL
STRUCTURE. IF THERE IS NO SHELTER NEARBY...LIE FLAT IN A DITCH OR LOW
SPOT...WITH YOUR HANDS SHIELDING YOUR HEAD. NEVER STAY INSIDE THE
MOBILE HOME OR VEHICLE.

FOR ADDITIONAL INFORMATION ON TORNADOES AND SEVERE WEATHER
CHECK OUT OUR WEBSITE AT:
WEATHER.GOV/STATECOLLEGE...ALL IN LOWER CASE.

...WEATHER SAFETY TOPICS FOR THE REST OF THE WEEK...

TUESDAY... GENERAL THUNDERSTORM SAFETY.
WEDNESDAY... FLASH FLOOD SAFETY.
THURSDAY... RIVER FLOOD SAFETY.
FRIDAY... SKYWARN SEVERE WEATHER SPOTTERS.

NOW IS THE TIME TO PREPARE FOR THIS YEARS SEVERE WEATHER SEASON.

DANGELO
Special weather statement, Mar 13, 6:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EST MON MAR 13 2006

PAZ041-042-140000-
NORTHERN LYCOMING-SULLIVAN-
615 PM EST MON MAR 13 2006

...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN AND LYCOMING
COUNTIES...

AT 612 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF MONTOURSVILLE...MOVING EAST AT
60 MPH. THE THUNDERSTORM WILL BE NEAR LINCOLN FALLS AROUND 620 PM AND
DUSHORE AROUND 635 PM.

WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: TYBURSKI
Special weather statement, Mar 13, 6:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
619 PM EST MON MAR 13 2006

PAZ042-140000-
SULLIVAN-
619 PM EST MON MAR 13 2006

...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN COUNTY...

AT 617 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF MONTOURSVILLE...MOVING EAST
AT 60 MPH. THE THUNDERSTORM WILL BE NEAR FORKSVILLE AROUND 625 PM...
LAPORTE AROUND 630 PM AND DUSHORE AROUND 635 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: TYBURSKI
Local storm report, Mar 13, 6:33 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 PM EST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     ROCKTON                 41.08N 78.66W
03/13/2006                   CLEARFIELD         PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN

0454 PM     TSTM WND GST     CLEARFIELD              41.02N 78.44W
03/13/2006  M59 MPH          CLEARFIELD         PA   OFFICIAL NWS OBS

            51 KT WIND GUST REPORTED AT CLEARFIELD AIRPORT

0525 PM     TSTM WND DMG     WESTPORT                41.30N 77.84W
03/13/2006                   CLINTON            PA   EMERGENCY MNGR

            TWO TREES DOWN NEAR WESTPORT ON RTE 120.

&&

MMD
Special weather statement, Mar 13, 6:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
647 PM EST MON MAR 13 2006

PAZ052-056>059-063>066-140045-
ADAMS-CUMBERLAND-DAUPHIN-LANCASTER-LEBANON-NORTHUMBERLAND-PERRY-
SCHUYLKILL-YORK-
647 PM EST MON MAR 13 2006

...LOCALLY STRONG THUNDERSTORMS WILL AFFECT
YORK...LANCASTER...CUMBERLAND...LEBANON...DAUPHIN...PERRY...SCHUYLKIL
L...NORTHUMBERLAND AND ADAMS COUNTIES...

AT 642 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF SELINSGROVE TO 9 MILES NORTHEAST OF WAYNESBORO...MOVING EAST AT 50
MPH. THE THUNDERSTORMS WILL BE NEAR BERRYSBURG...PILLOW...URBAN...
REBUCK AROUND 655 PM...GRATZ...TREVORTON...YORK SPRINGS...
WORMLEYSBURG AROUND 700 PM...ROUGH AND READY AND LECK KILL AROUND 705
PM.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITHIN THE STRONGEST
THUNDERSTORMS. WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF DOWNING
TREE LIMBS...AND PROPELING LOOSE OUTDOOR OBJECTS.

IN ADDITION...BRIEFLY HEAVY RAIN WILL ALSO LIKELY WITHIN THESE
STORMS.

FORECASTER: KL
Special weather statement, Mar 13, 6:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
647 PM EST MON MAR 13 2006

PAZ052-056>059-063>066-140045-
ADAMS-CUMBERLAND-DAUPHIN-LANCASTER-LEBANON-NORTHUMBERLAND-PERRY-
SCHUYLKILL-YORK-
647 PM EST MON MAR 13 2006

...LOCALLY STRONG THUNDERSTORMS WILL AFFECT
YORK...LANCASTER...CUMBERLAND...LEBANON...DAUPHIN...PERRY...
SCHUYLKILL...NORTHUMBERLAND AND ADAMS COUNTIES...

AT 642 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF SELINSGROVE TO 9 MILES NORTHEAST OF WAYNESBORO...MOVING EAST AT 50
MPH. THE THUNDERSTORMS WILL BE NEAR BERRYSBURG...PILLOW...URBAN...
REBUCK AROUND 655 PM...GRATZ...TREVORTON...YORK SPRINGS...
WORMLEYSBURG AROUND 700 PM...ROUGH AND READY AND LECK KILL AROUND 705
PM.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITHIN THE STRONGEST
THUNDERSTORMS. WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF DOWNING
TREE LIMBS...AND PROPELLING LOOSE OUTDOOR OBJECTS.

IN ADDITION...BRIEFLY HEAVY RAIN WILL ALSO LIKELY WITHIN THESE
STORMS.

FORECASTER: KL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 10:34 AM ESTWind AdvisoryCTPCambria, Clearfield, Somerset11 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.